Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Are The Side Effects Of Mirtazapine?

I have been taking mirtazapine for depression for 2 years with great results. In past two weeks have developed a cold sore and now suspected impertigo on the face. The stress and condition are feeding into each other. Could my mirtazapine effect be wearing off? 40 year old male. 6ft tall 178 pounds.
Wed, 29 Jun 2022
Report Abuse
General & Family Physician 's  Response
Hi,

Mirtazapine belongs to the group of antidepressant medications known as tetracyclic antidepressants that is used in the treatment of depression. But like other antidepressants, it may stop working over time. If someone has been taking a particular antidepressant like Mirtazapine for a long time, then his or her body may develop tolerance and that particular antidepressant may become ineffective and simply stop working.

He or she can notice some signs if his or her antidepressant has stopped working such as no relief from the symptoms of depression, worsening of depression, violent mood swings, overwhelming of the antidepressant's side effects like painful reddening of the skin or blisters or sores or impetigo on the body or in the mouth etc. If someone experiences such type of symptoms, then he or she should inform his or her prescribing doctor promptly and the doctor may increase the dose or switch to or add another antidepressant.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General And Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Stress


Loading Online Doctors....
What Are The Side Effects Of Mirtazapine?

Hi, Mirtazapine belongs to the group of antidepressant medications known as tetracyclic antidepressants that is used in the treatment of depression. But like other antidepressants, it may stop working over time. If someone has been taking a particular antidepressant like Mirtazapine for a long time, then his or her body may develop tolerance and that particular antidepressant may become ineffective and simply stop working. He or she can notice some signs if his or her antidepressant has stopped working such as no relief from the symptoms of depression, worsening of depression, violent mood swings, overwhelming of the antidepressant s side effects like painful reddening of the skin or blisters or sores or impetigo on the body or in the mouth etc. If someone experiences such type of symptoms, then he or she should inform his or her prescribing doctor promptly and the doctor may increase the dose or switch to or add another antidepressant. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General And Family Physician